Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 421, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2006, 3:23 PM CDT for Rankin County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 3:23 PM CDT (20:23 UTC)
- Expired
- Jul 22, 2006, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 18 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 222023
SVRJAN
MSC121-222100-
/O.NEW.KJAN.SV.W.0421.060722T2023Z-060722T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT JUL 22 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...PEARL...FLOWOOD...BRANDON
* UNTIL 400 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF FLOWOOD...
OR ABOUT 6 MILES EAST OF MADISON...AND MOVING SOUTHEAST AT 5 MPH.
OTHER STRONG...OR EVEN SEVERE...THUNDERSTORMS WILL LIKELY DEVELOP
OVER OTHER PARTS OF RANKIN COUNTY THROUGH 4 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3257 8982 3231 9018 3213 9001 3226 8973
3246 8977 3255 8978
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:35 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 22, 11:35 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1135 AM CDT SAT JUL 22 2006 .DISCUSSION... FORECAST UPDATED TO ADJUST TEMPS MOST AREAS AND RAIN CHANCES NRN ZONES. AFTERNOON TEMPS WILL CLIMB HIGHER THAT PREVIOUSLY FORECAST AS THE FRONTAL BOUNDARY DRIFTS SWD SLOWER THAN EXPECTED. HEAVIER CLOUD DECKS LIMITED TO VICINITY OF THE BOUNDARY SO FAR SO WILL SEE ANOTHER HOT DAY SRN AND SOME CENTRAL AREAS...ESPECIALLY SE WHERE HAVE ADJUSTED HIGHS BACK INTO UPPER 90S. LOWERED AFTERNOON POPS NWRN ZONES WHERE DEWPOINTS HAVE BEGUN TO FALL SOMEWHAT BEHIND THE PREFRONTAL TROUGH. INCREASED RAIN CHANCES NERN ZONES AS A BAND OF CONVECTION THAT HAS DEVELOPED WILL MOVE THROUGH THOSE AREAS SHORTLY. HIGH POPS CENTRAL AND SRN ZONES STILL LOOK GOOD. SOUNDINGS ADJUSTED FOR AFTERNOON CONDITIONS INDICATE CAPE VALUES FROM 3400-4500 WITH PRECIPITABLE WATER VALUES AROUND 1.9 INCHES. && .PREV DISCUSSION... 355 AM CDT SAT JUL 22 2006 ABNORMALLY STRONG COLD FRONT EARLY THIS MORNING LIES FROM DALLAS NORTHEAST TO LITTLE ROCK TO LOUISVILLE KENTUCKY. A DEVELOPING LONGWAVE TROUGH PLOWING SOUTHEAST TOWARD OUR REGION IS DRIVING MOVEMENT OF THIS FRONT TOWARD THE ARKLAMISS...AND THE FEATURE SHOULD BE WELL INTO THE REGION BY SUNDOWN. MOST OF THE STRONG SYNOPTIC LIFT ASSOCIATED WITH THE UPPER TROUGH WILL REMAIN NORTH OF OUR AREA...BUT THERE STILL WILL BE A LITTLE ENHANCED MID LEVEL LIFT IN OUR NECK OF THE WOODS DUE TO FRONTAL CONVERGENCE AND DIFFERENTIAL VORTICITY ADVECTION. ALSO AIDING CONVECTIVE DEVELOPMENT WILL BE LOCALIZED UPPER TROPOSPHERIC DIVERGENCE PROGGED BY THE GFS IN THE AFTERNOON OVER CENTRAL AND SOUTHERN ZONES. ANTECEDENT AIRMASS OVER THE ARKLAMISS DOES NOT SHOW POTENTIAL FOR HIGH INSTABILITY...BUT HEATING WILL IMPART MODERATE INSTABILITY WITH ML CAPES OVER 2000 J/KG IN MANY SPOTS AFTER MIDDAY. EXPECTING BEST HEATING AND SUBSEQUENT DESTABILIZATION TO OCCUR ALONG AND SOUTH OF THE NATCHEZ TRACE CORRIDOR THROUGH AFTERNOON WITH SCATTERED THUNDERSTORMS INITIALLY DEVELOPING IN THESE AREAS BY MIDDAY...AND THEN INCREASING THROUGH THE AFTERNOON. AREAS TO THE NORTHWEST WILL STILL SEE SOME ACTIVITY...BUT MORNING CLOUDS AND EARLIER PASSAGE OF RESIDUAL STORM OUTFLOWS AND THE ACTUAL COLD FRONT WILL LIMIT DESTABILIZATION. SPC HAS MOST OF THE REGION IN THE SLIGHT RISK...MAINLY FOR HIGH WIND POTENTIAL. WE CONCUR WITH THE POTENTIAL FOR SEVERE STORMS...BUT THINK THAT COVERAGE WILL NOT BE GREAT WITH MOST STORMS REMAINING BELOW SEVERE LIMITS. REITERATING...A BIG OUTBREAK OF SEVERE STORMS IS NOT ANTICIPATED. RISKS WILL BE HIGHLIGHTED IN THE HWO. STORMS SHOULD HAVE DECENT MOVEMENT SOUTHEAST BY LATE IN THE DAY...BUT COULD BE TORTOISE-LIKE THROUGH EARLY AFTERNOON AND THUS HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN. THIS WILL BE HIGHLIGHTED IN THE HWO AS WELL. MAV GUIDANCE POPS SEEM A LITTLE LOW CONSIDERING CONVECTIVE POTENTIAL IN THE SOUTHERN HALF OF ZONES THIS AFTERNOON...SO THEY WERE INCREASED. TEMPS WILL BE TRICKY AND GOVERNED STRONGLY BY CONVECTION. STILL POTENTIAL TO HEAT UP QUICKLY IN SOUTHEAST ZONES AND TEMPS BUMPED UP A BIT OVER MAV THERE. HEAT ADVISORY NOT REQUIRED...BUT IT WILL BE QUITE UNCOMFORTABLE IN MANY AREAS THROUGH AT LEAST EARLY AFTERNOON. MOVEMENT SOUTHEAST OF MENTIONED COLD FRONT WILL BE AIDED BY STORM OUTFLOW THIS EVENING...AND SHOULD MAKE IT TO A POSITION ALONG THE SOUTHEAST BORDERS OF THE CWA BY MORNING. UNSEASONABLY DRY AIR WILL FILTER SOUTH BEHIND THE FRONT OVER MOST OF THE REGION TOMORROW...BRINGING RELATIVELY PLEASANT CONDITIONS WITH MOST OF THE RAIN CHANCES CONFINED ALONG AND EAST OF THE I-59 CORRIDOR. REMAINED VERY CLOSE TO MAV POP AND TEMP NUMBERS FOR TONIGHT AND TOMORROW. /BB/ OVERALL...NOT A GREAT DEAL OF CHANGE IN THE FORECAST FOR THE MED/LONG RANGE FROM PREV FORECAST. THE REGION WILL SEE THE UPPER TROUGH BASICALLY GET STUCK AND LEAVE THE TROUGH AXIS SITUATED JUST W OF THE CWA WITH A SW-NE ORIENTATION. THIS LINGERING TROUGH AXIS WILL CAUSE THE INITIAL SURGE OF DRY/COOLER AIR...WITH THE ASSOCIATED COOL FRONT...TO NOT REACH ITS FULL POTENTIAL AND TO STALL ACROSS THE SE PORTION OF THE CWA. BY TUE AFTERNOON AND WED...THE FRONT SHOULD MIX OUT AND MOISTURE WILL RETURN AND THIS WILL SET UP SOME MUCH BETTER THAN NORMAL PRECIP CHANCES FOR MID-WEEK WHICH MAY LAST INTO THE WEEKEND. FOR MON...THE BEST MOISTURE AND DISSOLVING FRONT WILL BE LOCATED ACROSS THE SE CWA AND THAT IS WHERE THE BEST PRECIP CHANCES WILL BE. GUIDANCE SHOWS THIS AND I WILL FOLLOW. THE NW CWA WILL REMAIN QUITE DRY ALOFT AND HAVE A SUBSTANTIAL CAP...DUE TO THIS WILL CUT POPS DOWN TO 5%. BY TUE...WE SHOULD SEE THE MOISTURE SLOWLY RETURN AS THE OLD FRONT REALLY DISSOLVES AND WITH THE UPPER TROUGH AXIS STILL IN A FAVORABLE POSITION...WILL FOLLOW GUIDANCE POPS AND MENTION ISO/SCT POPS FOR THE S 2/3RDS. DEEP MOISTURE REALLY LOOKS TO MAKE A COMEBACK FOR WED WHICH SEEMS TO PERSIST INTO THE WEEKEND. THIS DEEP MOISTURE RETURN WILL COMBINE WITH THE FAVORABLE TROUGH POSITION AND WILL BRING THE REGION SOME MUCH BETTER THAN AVG PRECIP CHANCES FOR WED AND AT LEAST THU. MOST MED RANGE MODELS HAVE BEEN SHOWING THIS ALONG WITH A STRONG TREND FROM THE PAST SEVERAL GFS ENSEMBLE RUNS. DUE TO THIS...I HAVE INCREASED POPS FOR A PORTION OF THE CWA EACH AFTERNOON ABOUT 10-20%. THE MAIN AREA WILL BE THE S HALF AND THEN W HALF. BEYOND THU...CONDITIONS LOOK TO REMAIN FAVORABLE WITH MOISTURE LINGERING AND UPPER SUPPORT STILL AROUND. WITH THIS...WILL FOLLOW GUIDANCE POPS AS IT SEEMS TO HAVE A GOOD HANDLE ON THE SITUATION WITH CHANCE POPS FRI/SAT. AS FOR TEMPS...DRIER LOW-LEVEL AIR WILL MOVE INTO THE REGION BY SUN WITH THE DRIEST ACROSS THE NW CWA. DUE TO THIS...WILL LOWER TEMPS TO THE LOWER 60S AS SFC DEWPTS LOOK TO BOTTOM OUT IN THE UPPER 50S ACROSS THE NW CWA. ELSEWHERE...GUIDANCE LOOKS GOOD AND WILL STICK WITH THE MID/UPPER 60S. FOR TUE...SOME MOISTURE RETURN SHOULD SUPPORT WARMER TEMPS AND GUIDANCE REFLECTS THIS. HOWEVER...IT SEEMS TOO COOL ACROSS THE S AND WILL WARM A FEW DEGREES. FOR WED-SAT...GUIDANCE WARMS QUITE A BIT AND THAT SEEMS VERY REASONABLE AND WILL FOLLOW. AS FAR AS HIGH TEMPS GO...THE LATEST GUIDANCE HAS WARMED UP FROM YESTERDAYS RUN AND IS OFFERING LOWER TO MID 90S FOR ALL PERIODS. THIS MATCHES WITH PREV FORECAST THINKING AND WILL BASICALLY JUST FOLLOW. THE ONLY ADJ WERE TO MEI WHEN IT STAYED AROUND 90 DEGREES. IT IS JUST HARD TO GO THAT COOL AFTER THE WARM BIAS MEI HAS HAD. I KNOW THERE WILL BE PRECIP TODAY WHICH WILL MOISTEN SOILS AND THERE WILL BE MORE AROUND DURING THE WEEK. HOWEVER...I DO NOT FEEL THAT ANY OF THAT WILL OVERCOME THE DEEP DRY CONDITIONS AND THAT REACHING 93-95 FOR MEI WILL BE QUITE EASY IF NOT REACHING HIGHER TEMPS. /CME/ && .AVIATION... BAND OF THUNDERSTORMS DEVELOPING FROM SE ARKANSAS ACROSS NRN MS ZONES WILL DRIFT SWD WITH TIME THIS AFTERNOON. WILL ALSO SEE SCATTERED THUNDERSTORMS DEVELOP CENTRAL AND SRN ZONES IN THE VERY UNSTABLE AIR MASS IN PLACE. PERIODS OF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL DEVELOP. OCCASIONAL MVFR CIGS AND VSBYS WILL OCCUR IN STORMS WITH LOCAL IFR CONDITIONS IN HEAVIER STORMS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: BB LONG TERM: CME 03
Hazardous weather outlook, Jul 22, 2:33 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT SAT JUL 22 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231933- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 233 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF MISSISSIPPI AND NORTHEAST LOUISIANA... MAINLY ALONG AND SOUTH OF A LINE FROM JONESVILLE TO CANTON TO DEKALB. DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WILL ALSO BE POSSIBLE FOR AREAS NORTH OF THIS LINE BUT SOUTH OF HIGHWAY 82 THROUGH SUNSET. A HEALTHY COLD FRONT WILL CONTINUE TO DROP SLOWLY TO THE SOUTH ACROSS THE FORECAST AREA TODAY AND TONIGHT. THE FRONT WILL PROVIDE ADDITIONAL LIFT TO THE VERY MOIST AND UNSTABLE AIR MASS CURRENTLY IN PLACE. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AS THE FRONT APPROACHES AND WILL GRADUALLY DIMINISH IN ITS WAKE. STORMS WILL PRODUCE FREQUENT LIGHTNING AND TORRENTIAL RAINFALL ALONG WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. HAIL TO THE SIZE OF PENNIES WILL ALSO BE POSSIBLE. THUNDERSTORM ACTIVITY WILL DIMINISH FROM THE NORTH AS THE FRONT DRIFTS SOUTHWARD. THE POTENTIAL FOR STRONG STORMS WILL CONTINUE SOUTH OF THE HIGHWAY 84 CORRIDOR THROUGH 10 PM. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER SOUTHEAST MISSISSIPPI DURING THE AFTERNOON SUNDAY...GENERALLY SOUTH OF HIGHWAY 84. THE COLD FRONT WILL LINGER ACROSS EXTREME SOUTHEAST MISSISSIPPI TOMORROW AND MAY LIFT FAR ENOUGH INLAND TO ALLOW A FEW THUNDERSTORMS IN THAT AREA. ...FLOODING... AREAS OF TORRENTIAL RAINFALL WILL OCCUR WITH STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING. STORMS WILL TRACK ALONG SOME AREAS FOR AN EXTENDED PERIOD OF TIME...PRODUCING STANDING WATER ON ROADWAYS AND THE POTENTIAL FOR PONDING WATER IN LOW LYING AREAS. DOWNPOURS IN HEAVIER STORMS MAY ALSO REDUCE VISIBILITY ALONG ROADWAYS. THUNDERSTORMS WILL DIMINISH FROM THE NORTH AS THE FRONT DROPS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 22, 12:12 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1212 PM CDT SAT JUL 22 2006 MSZ039-221800- NOXUBEE- 1212 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER NOXUBEE COUNTY... AT 1210 PM NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM ABOUT 5 MILES WEST OF MACON TO NEAR MACON. THE STORMS WERE DRIFTING TO THE EAST SOUTHEAST. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN THESE AREAS SHOULD MOVE TO A PLACE OF SAFETY. AEG
Special weather statement, Jul 22, 12:56 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1256 PM CDT SAT JUL 22 2006 MSZ044-045-221900- LEAKE-NESHOBA- 1256 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY... AT 1255 PM NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY IN A BAND FROM NEAR EDINBURG...TO JUST NORTH OF CARTHAGE...TO NEAR THOMASTOWN. THE STORMS WERE DRIFTING SOUTHEAST. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SOME HAIL... AS THEY MOVE ACROSS LEAKE COUNTY AND INTO NESHOBA COUNTY. PEOPLE IN THE PATH OF THESE STORMS SHOULD MOVE INDOORS TO A PLACE OF SAFETY. AEG
Special weather statement, Jul 22, 1:01 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 101 PM CDT SAT JUL 22 2006 MSZ038-039-221900- NOXUBEE-WINSTON- 101 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS CONTINUING TO MOVE ACROSS NOXUBEE COUNTY... PRODUCING INTENSE LIGHTNING AND VERY HEAVY RAINFALL... AT 1 PM NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF STRONG THUNDERSTORMS FROM NEAR PRAIRIE POINT...TO NEAR MACON...TO NEAR NOXAPATER. THESE STORMS WERE NEARLY STATIONARY. TORRENTIAL RAIN...INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN THESE AREAS SHOULD MOVE TO A PLACE OF SAFETY. FLOODING OF LOW LYING AND FLOOD PRONE AREAS MAY OCCUR. DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. AEG
Special weather statement, Jul 22, 2:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT SAT JUL 22 2006 MSZ043-044-048>050-222030- HINDS-LEAKE-MADISON MS-RANKIN-SCOTT- 229 PM CDT SAT JUL 22 2006 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE JACKSON METRO AREA THIS AFTERNOON... AT 225 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING FROM NEAR WALNUT GROVE...TO NEAR GLUCKSTADT...TO NEAR FLORA. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS... WITH SCATTERED STORMS EVENTUALLY DEVELOPING ACROSS THE REST OF THE METRO AREA BETWEEN 3 AND 5 PM. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS HEARD. AEG
Special weather statement, Jul 22, 2:58 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT SAT JUL 22 2006 MSZ045-046-051-052-222100- KEMPER-LAUDERDALE-NESHOBA-NEWTON- 258 PM CDT SAT JUL 22 2006 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL MISSISSIPPI THIS AFTERNOON... AT 255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING FROM NEAR NEWTON...TO NEAR COLLINSVILLE...TO NEAR MERIDIAN NAS. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS HEARD. AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:16 PM CDT | Flash Flood Warning | JAN | Noxubee | 119 min |
| Jul 22, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 47 min |
| Jul 22, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 37 min |
| Jul 22, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 28 min |
| Jul 22, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
| Jul 22, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Jul 22, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.